JEDNOSTKA NAUKOWA KATEGORII A+

Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

End-symmetric continued fractions and quadratic congruences

Tom 167 / 2015

Barry R. Smith Acta Arithmetica 167 (2015), 173-187 MSC: Primary 11A55; Secondary 11A05. DOI: 10.4064/aa167-2-5

Streszczenie

We show that for a fixed integer $n \not =\pm 2$, the congruence $x^2 + nx \pm 1 \equiv 0 \ ({\rm mod}\ \alpha )$ has the solution $\beta $ with $0 < \beta < \alpha $ if and only if $\alpha /\beta $ has a continued fraction expansion with sequence of quotients having one of a finite number of possible asymmetry types. This generalizes the old theorem that a rational number $\alpha /\beta > 1$ in lowest terms has a symmetric continued fraction precisely when $\beta ^2 \equiv \pm 1\ ({\rm mod}\ \alpha )$.

Autorzy

  • Barry R. SmithDepartment of Mathematical Sciences
    Lebanon Valley College
    Annville, PA 17003, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek